Jump to content

Midodrine And Bradycardia


Recommended Posts

Hi all,

I take midodrine and have bradycardia as a result of it. I know it is from the midodrine because when I stop it, my pulse goes back to normal. This morning, an hour after taking the midodrine, my pulse was 45. In the afternoon, after taking a second dose, it was 35.

I have been on this drug for several months and still the bradycardia remains. I don't take any beta blockers or anything, so it's not related to that either. I feel pretty much the same with or without the midodrine - dizzy as always!

Anyways, has anyone else had this experience with midodrine? Thanks for your help!

Link to post
Share on other sites

Yes, years ago I tried Midodrine. I was only taking 5mg once a day. Terrible side effects. Then I was basically licking the stick at 2.5mg. I was having the same issues as you described. When my heart rates starting going down into the 30's while awake. Plus, I was getting exaggerated high blood pressures when the drug was at its peak. That is when I stopped it. Those heart rates are too low and potentially dangerous. Also, it wasn't helping my symptoms. I scratched that from my "been there done that" list.

Link to post
Share on other sites

Wow, I've never heard of that as a side effect of midodrine. I wonder why? A few docs have suggested it recently, but I'm a little curious about that side effect because I already have brady almost all of the time (except - usually- when upright). Hmmm.

Did your doc give you any guidance about it?

Link to post
Share on other sites

AllAboutPeace - my doctor didn't have much to say about it. He said "we don't see this very often", and lowered the dose of midodrine slightly, but I think that was mostly because the dose was making my BP too high.

I had a resting HR in the low 60s/high 50s before the midodrine, and the midodrine lowered it even more! So yeah, I'd be careful with the midodrine if you already have bradycardia, but that's just me!

What does your doctor day about your bradycardia??

Link to post
Share on other sites

AllAboutPeace - my doctor didn't have much to say about it. He said "we don't see this very often", and lowered the dose of midodrine slightly, but I think that was mostly because the dose was making my BP too high.

I had a resting HR in the low 60s/high 50s before the midodrine, and the midodrine lowered it even more! So yeah, I'd be careful with the midodrine if you already have bradycardia, but that's just me!

What does your doctor day about your bradycardia??

My internist is unconcerned about it, just said that some peoples rates sit lower than others. I might be more accepting of that if I was a well trained athlete or if it wasn't a change from before...but I couldn't be further from an athlete right now :huh: My resting hr started at about 65 when I first was diagnosed and has tapered down to about 50 now ( plus or minus 4 or 5). I seem to have adapted to the lower rates, so 55, then 50 made me feel really horrible at first, but now it's the 40's that make me more symptomatic. I'm way overdue to see my EP, so I have yet to see what she'll say. I expect that she wont be concerned about it either.

I haven't worn a hr monitor/watch forever so if I feel it really low (and am not near my bp monitor) I will just feel my pulse and count "mississipi's" between pulses. I know that "one-mississip" between beats is about 48-50 for me. One time I was really symptomatic and got to "one-Mississipi-two" before the start of the next beat. Sometimes I just don't want to know... ;)

Thanks for posting about this. Are you going to continue to take the med at a lower dose?

Link to post
Share on other sites

Yes, that is a side effect. I had to get a pacemaker so that my cardiologist could increase in dose of Midodrine to keep my bp up.

Did you have low heart rates before Midodrine? Your bp's must have been pretty low, were they? Mine are high 90's/50's, so I feel like it's manageable at that, but I'd love to be more functional - just weighing the options.

Link to post
Share on other sites
Yes, that is a side effect. I had to get a pacemaker so that my cardiologist could increase in dose of Midodrine to keep my bp up.

Did you have low heart rates before Midodrine? Your bp's must have been pretty low, were they? Mine are high 90's/50's, so I feel like it's manageable at that, but I'd love to be more functional - just weighing the options.

My hr was high 40-50s, and when I took the Midodrine, it kicked in my vagal nerve lowering my hr to low 40s-upper 30s.

My bp was 90/50-60 (before I got symptomatic 5 yrs ago, it was 120/70, & my hr was 70s).

I had tried other meds, and nothing was working, plus I was at max dose of Florinef-the pacemaker was my next best option.

It wasn't a cure, I still have bp issues, but at least I can somewhat function better & mentally process better since I have more perfusion. (my husband said he didn't hear the "Jeopardy" theme anymore after he asked me a question!) ;)

My minimum daytime hr is 80, & night time is 50 (any high & I can't sleep b/c my body isn't used to the higher hr).

Link to post
Share on other sites

My hr was high 40-50s, and when I took the Midodrine, it kicked in my vagal nerve lowering my hr to low 40s-upper 30s.

My bp was 90/50-60 (before I got symptomatic 5 yrs ago, it was 120/70, & my hr was 70s).

I had tried other meds, and nothing was working, plus I was at max dose of Florinef-the pacemaker was my next best option.

It wasn't a cure, I still have bp issues, but at least I can somewhat function better & mentally process better since I have more perfusion. (my husband said he didn't hear the "Jeopardy" theme anymore after he asked me a question!) ;)

My minimum daytime hr is 80, & night time is 50 (any high & I can't sleep b/c my body isn't used to the higher hr).

Lol...I love the "jeopardy" comment - I can soo relate! :P

Florinef does seem to help me with some of the brain fog. I really don't want to see the 30's hr, so I'm hoping I wont get there. That must have felt horrible for you. Glad to hear that the pacemaker has given you some improvement. I appreciate the info - thanks!

Link to post
Share on other sites
My hr was high 40-50s, and when I took the Midodrine, it kicked in my vagal nerve lowering my hr to low 40s-upper 30s.

My bp was 90/50-60 (before I got symptomatic 5 yrs ago, it was 120/70, & my hr was 70s).

I had tried other meds, and nothing was working, plus I was at max dose of Florinef-the pacemaker was my next best option.

It wasn't a cure, I still have bp issues, but at least I can somewhat function better & mentally process better since I have more perfusion. (my husband said he didn't hear the "Jeopardy" theme anymore after he asked me a question!) ;)

My minimum daytime hr is 80, & night time is 50 (any high & I can't sleep b/c my body isn't used to the higher hr).

Lol...I love the "jeopardy" comment - I can soo relate! :P

Florinef does seem to help me with some of the brain fog. I really don't want to see the 30's hr, so I'm hoping I wont get there. That must have felt horrible for you. Glad to hear that the pacemaker has given you some improvement. I appreciate the info - thanks!

I'm glad I'm not the only one w/ the "Jeopardy" issue! ;)

I didn't know my hr was in the 30s til I wore a monitor for a month(usually happened while sleeping). But, I could definitely tell when I was in the 40s.

Despite the pacemaker & the meds, I still have an issue w/ brain fog. I just started 2 vitamin supplements (Turmeric & Vicopentine), & the fog is much better.

Take care!

Link to post
Share on other sites
  • 4 weeks later...

I don't know what I would do without midodrine. My BP is so low, I have to take midodrine just to keep it up to 100 systolic. I never experienced rebound bradycardia from midodrine. I have a pacemaker due to the type of dysautonomia I have - it dropped my rate to a steady 20-40 and I just couldn't function. The pacemaker is set at a continuous rate of 72 and now, I can stay pretty alert and functional. Midodrine keeps my blood pressure up enough to clear the "fog" - my co-workers know when I need more midodrine because I get that far off look, stare in space, and generally begin to wilt.

I don't know what type of dysautonomia you have "Potsie" - it sounds like POTS but, there are certainly other disorders that cause the tachy/brady syndrome. I assume you have had full work-up and ruled out other disorders? - Beta Blockers have a paradoxical effect with dysautonomia and may be a stabilizer for your duo syndrome - your cardiologist should have a list of drugs that help to stabilize this syndrome and be able to coach you about the side-effects and what to expect.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...